Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 46, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 10, 2013, 12:33 PM CST for Val Verde County, Texas. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2013, 12:33 PM CST (18:33 UTC)
- Expired
- Dec 10, 2013, 1:21 PM CST
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS84 KEWX 101833
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 PM CST TUE DEC 10 2013
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TEST...TEST...TEST
THIS IS ONLY A TEST...NO FLOODING AT THIS TIME.
&&
TXC465-111233-
/O.NEW.KEWX.FL.W.0046.131210T1833Z-000000T0000Z/
/JNXT2.1.ER.000000T0000Z.131211T0700Z.000000T0000Z.UU/
1233 PM CST TUE DEC 10 2013
THE FLOOD WARNING CONTINUES FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* FLOOD STAGE IS 8.0 FEET.
* BANKFULL STAGE IS 3.0 FEET.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...LOW WATER CROSSINGS AND BRIDGES ALONG
THE DEVILS RIVER AND TRIBUTARIES ARE UNDER SEVERAL FEET OF TURBULENT WATER AND
VERY DANGEROUS. FLOW IS NEAR THE BAKERS CROSSING BRIDGE FLOOR ON HIGHWAY 163
DOWNSTREAM FROM JUNO..
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
CAUTHORN RANCH N 3 8 9.0 TUE 12 PM 7.5 5.5 3.5 3.0 3.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
CAUTHORN RANCH N 1 2 2.7 TUE 12 PM 2.3 1.7 1.1 1.0 1.0
&&
LAT...LON 30 10 101 15 30 10 101 07 29 96 101 10 29 96 101 19
$$1 follow-up statement
000
WGUS84 KEWX 101921
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 PM CST TUE DEC 10 2013
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TEST...TEST...TEST
THERE IS NO FLOODING AT THIS TIME...TEST.
&&
TXC465-101951-
/O.CAN.KEWX.FL.W.0046.000000T0000Z-131210T1921Z/
/JNXT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
121 PM CST TUE DEC 10 2013
* FLOOD STAGE IS 8.0 FEET.
* BANKFULL STAGE IS 3.0 FEET.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
CAUTHORN RANCH N 3 8 3.0 TUE 1 PM 3.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
CAUTHORN RANCH N 1 2 1.0 TUE 1 PM 1.0
&&
LAT...LON 30 10 101 15 30 10 101 07 29 96 101 10 29 96 101 19
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 10, 11:38 AM CST, 55 minutes earlier.
Area forecast discussion, Dec 10, 11:38 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1138 AM CST TUE DEC 10 2013 .AVIATION... VFR THROUGH THE PERIOD WITH NORTH WINDS 10 KT THROUGH THE DAY I-35 TAF SITES. DRT WILL SWITCH AROUND TO SE BY LATE AFTERNOON. LIGHT WINDS WILL CONTINUE OVERNIGHT WITH ANOTHER SURGE OF N WIND EXPECTED WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 941 AM CST TUE DEC 10 2013/ UPDATE... MOSTLY SUNNY AND COOL FOR THE REST OF TODAY WITH FEW TO SCATTERED HIGH CLOUDS ALOFT. THIS AFTERNOON HIGHS WILL REACH THE LOWER 40S ACROSS THE HILL COUNTRY TO MID 50S SOUTHWEST OVER THE RIO GRANDE PLAINS. LATEST MSLP ANALYSIS MAP SHOWS A HIGH PRESSURE CENTERED OVER NORTHEAST TEXAS WITH NORTHERLY WINDS PUSHING ACROSS SOUTH CENTRAL TEXAS. THIS SURFACE HIGH PRESSURE WILL PUSH TO OUR EAST TONIGHT AND WEDNESDAY WITH LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED OVERNIGHT FOR ANOTHER HARD FREEZE OVER PARTS OF THE HILL COUNTRY AND NORTHERN COUNTIES. FREEZING TEMPERATURES ARE EXPECTED FOR REST OF THE AREA WITH THE EXCEPTION OF SOUTHWEST RIO GRANDE PLAINS WITH LOWS IN THE MID 30S. NEXT CHANCES OF RAIN ARE EXPECTED LATE THURSDAY INTO FRIDAY AS SURFACE SOUTHERLY FLOW RETURNS AND AN UPPER LEVEL TROUGH MOVES ACROSS NORTH TEXAS. WINTRY PRECIPITATION IS NOT EXPECTED WITH THIS EVENT. PREV DISCUSSION... /ISSUED 613 AM CST TUE DEC 10 2013/ UPDATE... PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE CURRENT FORECAST PERIOD. LOW CLOUDS CONTINUE TO DISSIPATE EARLY THIS MORNING AS DRY AIR MOVES IN FROM THE NORTH. NORTHERLY WINDS AROUND 10 KTS WILL CONTINUE THROUGH THIS AFTERNOON...THEN DECREASE TO AROUND 5 KTS BY EARLY EVENING. PREV DISCUSSION... /ISSUED 351 AM CST TUE DEC 10 2013/ SHORT TERM (TODAY THROUGH WEDNESDAY)... COLD AND DRY AIR ADVECTION WILL CONTINUE TODAY IN THE WAKE OF THE PASSAGE OF A COLD FRONT. CLOUDS HAVE BEGUN TO DECREASE ACROSS THE REGION AND WILL CONTINUE TO DO SO THROUGHOUT THE DAY AS AN UPPER LEVEL TROUGH OVERHEAD MOVES OFF TO THE EAST. HIGHS WILL RANGE FROM THE LOW 40S ACROSS NORTHEASTERN PORTIONS OF THE REGION TO THE LOW 50S OUT WEST. DRY SFC RIDGING WILL BUILD INTO THE AREA OVERNIGHT...ALLOWING LOWS TO ONCE AGAIN FALL BELOW FREEZING ACROSS THE CWA. HIGHS ON WEDNESDAY WILL BE SLIGHTLY WARMER AS MOSTLY SUNNY/PARTLY CLOUDY SKIES PREVAIL. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... TEMPERATURES WILL BEGIN TO MODERATE DURING THE MIDDLE OF THE WEEK AS THE FLOW ALOFT TRANSITIONS FROM NORTHWESTERLY TO NEARLY ZONAL. AN UPPER LEVEL LOW CURRENTLY OFF THE COAST OF SOUTHERN CALIFORNIA WILL BEGIN TO MOVE EASTWARD DURING THE MIDDLE OF THE WEEK. THE LOW WILL OPEN-UP INTO A TROUGH AS IT SLIDES INTO THE DESERT SOUTHWEST. THE TROUGH WILL THEN EVENTUALLY MOVE ACROSS THE SOUTHERN PLAINS ON FRIDAY. CHANCES FOR RAIN WILL BEGIN TO INCREASE FROM THE WEST LATE THURSDAY...AND CONTINUE THROUGH FRIDAY AS THE TROUGH APPROACHES SOUTH CENTRAL TEXAS. CHANCES FOR RAIN WILL TAPER OFF FRIDAY NIGHT AS THE TROUGH AXIS MOVES OFF TO THE EAST. A SECONDARY S/W TROUGH WILL PUSH INTO THE AREA ON SATURDAY...BRINGING NORTHERLY WINDS AND DRIER AIR. TEMPERATURES THROUGH THE END OF THE WEEK WILL BE COOLER THAN AVERAGE. THE DRIER AIR SETTLING INTO THE REGION OVER THE WEEKEND WILL ALLOW HIGH TEMPERATURES TO WARM TO NEAR NORMAL (UPPER 50S TO LOW 60S)...BUT LOWS WILL BE SEASONABLY COOL. A WARMING TREND IS EXPECTED EARLY NEXT WEEK AS LOW LEVEL FLOW BECOMES SOUTHEAST/SOUTHERLY. TEMPERATURES MONDAY AND TUESDAY WILL BE NEAR...TO SLIGHTLY ABOVE...NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 45 28 52 35 51 / 0 0 - - 10 AUSTIN BERGSTROM INTL AIRPORT 44 23 51 32 50 / 0 0 - - 10 NEW BRAUNFELS MUNI AIRPORT 47 27 53 34 52 / 0 0 - - 10 BURNET MUNI AIRPORT 42 27 49 29 47 / 0 0 - - 10 DEL RIO INTL AIRPORT 52 32 53 37 53 / 0 0 0 - 10 GEORGETOWN MUNI AIRPORT 42 27 49 30 48 / 0 0 - - 10 HONDO MUNI AIRPORT 52 28 55 37 54 / 0 0 - - 10 SAN MARCOS MUNI AIRPORT 46 26 52 34 51 / 0 0 - - 10 LA GRANGE - FAYETTE REGIONAL 45 30 52 37 51 / 0 0 - - 10 SAN ANTONIO INTL AIRPORT 49 30 54 37 53 / 0 0 - - 10 STINSON MUNI AIRPORT 50 31 54 40 54 / 0 0 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Dec 10, 5:34 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CST TUE DEC 10 2013 TXZ171>173-183>194-202>209-217>225-228-111145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.